Tornadoes · United States · Alabama · 2016
EF0 tornado, Olalee, Alabama, November 30, 2016
This EF0 tornado ran 3.4 miles across Jackson County on November 30, 2016, touching down at 2:11 AM CST and reaching 30 yards wide. It killed nobody.
The rating scale
Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.
EF065 to 85 mphthis tornado
Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.
EF186 to 110 mph
Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.
EF2111 to 135 mph
Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.
EF3136 to 165 mph
Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.
EF4166 to 200 mph
Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.
EF5over 200 mph
Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.
Unrated
The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.
The record
- Rating
- EF0
- Date
- November 30, 2016
- Touchdown
- 2:11 AM CST (08:11 UTC)
- Lifted
- 2:17 AM CST (08:17 UTC)
- On the ground
- 6 minutes
- Path length
- 3.4 miles (5.5 km)
- Path width
- 30 yards (27 m)
- Deaths
- 0
- Injuries
- 0
- County
- Jackson County
- Touchdown point
- 34.870, -85.990
- Lift-off point
- 34.890, -85.940
- Record number
- 1611300211-01
The damage survey
30 damage points were recorded along this path by NWS HUN, in the Damage Assessment Toolkit the survey teams carry. The strongest indicator was rated EF1. The highest wind the damage implies is 105 mph.
- valley inflow likely into tor. downed hunting stand and snapped trees
- numerous downed and snapped trees coming down slope
- snappped poles and several snapped pines
- numerous small trees and large branches snapped
Survey points are preliminary and are the raw material the published rating was built from. Source: NWS Damage Assessment Toolkit.
What the Weather Service recorded
A tornado outbreak occurred during the evening hours of the 29th into the early morning hours of the 30th. A very mild and unstable air mass was in place along with a strong southwesterly upper level jet. These ingredients combined with a cold front and pre-frontal trough sweeping from west to east across the area sparked scattered supercell thunderstorms during the evening, a few of which were tornadic. This was followed by a quasi-linear convective system (QLCS) that occurred with the trough, which also was responsible for severe weather. Beneficial rainfall occurred with this system with 2-5 inches reported. Some of the rainfall fell fast enough to produce brief flash flooding in the Florence area during the evening.
A small area of tight rotation was observed within a line of strong thunderstorms west of the Stevenson area. A National Weather Service and University of Alabama in Huntsville (UAH) survey team found EF-0 damage near the Allison area associated with this area of rotation. Numerous large tree branches and roof damage to a large farm shed was noted near CR-564. Additional tree damage converged near CR-53 and CR-54. Peak winds were 62 MPH.
From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.
The warnings
27 minutes of warning. NWS HUN issued a tornado warning for this county at 07:44 UTC, 27 minutes before the tornado touched down, in force until 08:15 UTC.
The county was under a tornado watch, issued at 04:28 UTC and running to 08:54 UTC.
| Issued (UTC) | Expired | Product | Office |
|---|---|---|---|
| 00:48 UTC | 04:28 UTC | Tornado Watch | HUN |
| 03:41 UTC | 04:18 UTC | Tornado Warning | HUN |
| 04:20 UTC | 05:00 UTC | Severe Thunderstorm Warning | HUN |
| 04:28 UTC | 08:54 UTC | Tornado Watch | HUN |
| 04:49 UTC | 05:30 UTC | Severe Thunderstorm Warning | HUN |
| 04:54 UTC | 05:30 UTC | Tornado Warning | HUN |
| 05:32 UTC | 06:15 UTC | Severe Thunderstorm Warning | HUN |
| 06:02 UTC | 06:26 UTC | Tornado Warning | HUN |
| 06:23 UTC | 06:46 UTC | Tornado Warning | HUN |
| 07:40 UTC | 08:45 UTC | Severe Thunderstorm Warning | HUN |
| 07:44 UTC | 08:15 UTC | Tornado Warning | HUN |
| 07:53 UTC | 08:33 UTC | Severe Thunderstorm Warning | HUN |
| 08:12 UTC | 08:45 UTC | Severe Thunderstorm Warning | HUN |
| 08:15 UTC | 08:45 UTC | Tornado Warning | HUN |
| 08:39 UTC | 09:15 UTC | Severe Thunderstorm Warning | HUN |
| 08:54 UTC | 12:59 UTC | Tornado Watch | HUN |
| 09:14 UTC | 13:18 UTC | Flash Flood Warning | HUN |
| 09:53 UTC | 10:30 UTC | Severe Thunderstorm Warning | HUN |
| 12:44 UTC | 16:45 UTC | Flash Flood Warning | HUN |
| 16:49 UTC | 20:45 UTC | Flood Warning | HUN |
Every warning and watch covering the touchdown point that day, from the Iowa Environmental Mesonet's archive of National Weather Service products. Lead time is measured from the issue of the warning in force to the touchdown time in the database, both of which were recorded to the minute by different people.
The forecast that day
The Storm Prediction Center had this point in a General Thunderstorms Risk. The outlook in force was issued at 05:23 UTC.
SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.
What forecasters said that day
The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before the tornado touched down at Nov 29, 11:21 PM CST, 2 hours 50 minutes earlier.
Area forecast discussion, Nov 29, 11:21 PM CST, 2 hours 50 minutes before
Area Forecast Discussion National Weather Service Huntsville AL 1121 PM CST Tue Nov 29 2016 .UPDATE... For 06Z TAFS. && .NEAR TERM...(Tonight) Issued at 830 PM CST Tue Nov 29 2016 Looks like the warm front is now just moving out of our cwa and is heading into mid TN. Meanwhile a slow moving cdfnt in now extending over sern MO. Models are still showing a lot of low level shear this evening and into the overnight hours. However with the warm front progged to be out of our cwa overnight, the threat of svr wx should begin to weaken a little after midnight. As the boundary layer cools and becomes a little more stable overnight, the svr wx threat should become more of a hvy rain event with some flash flooding possible. Otherwise the current fcst looks good and see no reason to make any changes attm. .SHORT TERM...(Wednesday through Thursday) Issued at 136 PM CST Tue Nov 29 2016 Convection, perhaps near-severe in sports or slowly diminishing, will still be ongoing across our eastern counties at 12z on Wednesday. The upper trough axis will push across by early afternoon ushering in the "cooler" air. Will taper pops from west to east and also temporally with all areas rain free by afternoon. Weak surface high will build across the region Wednesday night into Thursday with sunny and slightly below normal temperatures anticipated. .LONG TERM...(Thursday night through Monday) Issued at 136 PM CST Tue Nov 29 2016 Fairly strong cold air advection will continue to advect drier air into the area Thursday/Thursday night, via northwesterly flow. In addition, light winds will continue over the Tennessee Valley, as the surface high will not have moved much. This will allow for a very good radiational cooling event by Friday morning. It should allow lows to drop to near dewpoints to around 30 degrees. Temperatures should rebound to near normal highs during the day on Friday. Models all develop a more zonal flow aloft originating from Texas, as the high pressure remains over the area through Friday night. This will be in response to a cut-off low that develops over the southwestern U.S. This should keep highs and lows through Friday night near normal/slightly above normal (normal highs mid to upper 50s/normal lows mid to upper 30s). Models do advect deeper moisture eastward into the Tennessee Valley ahead of it Saturday through Sunday. How far north the deeper moisture gets and thus rainfall is the difference in the model forecasts. At this point, including a blend for the forecast. Saturday night through Sunday are keeping a 30 to 60 percent chance of rain in the forecast. This likely will be the best time for more widespread precipitation, but how much greatly depends on which model solution is correct. Early next week remains active, as the cut-off low kicks northeast along the jetstream into Arkansas and into Kentucky. There could be some stronger thunderstorm potential with this system, but too far off to address at this point. && .AVIATION...(For the 06Z TAFS through 06Z Wednesday night) Issued at 1115 PM CST Tue Nov 29 2016 A line of sct storms, ahead of a cdfnt now over sern MO, will continue thru 09z before beginning to diminish. The cdfnt will go thru KMSL arnd 12z and by 15z at KHSV. Mainly ifr conditions are expected at both taf sites thru 18z, after 18z vfr conditions are expected. && .HUN WATCHES/WARNINGS/ADVISORIES... AL...NONE. TN...NONE. && NEAR TERM...007 SHORT TERM...15 LONG TERM...KTW AVIATION...007 For more information please visit our website at weather.gov/huntsville.
Hazardous weather outlook, Nov 29, 10:40 PM CST, 3 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HUNTSVILLE AL 1040 PM CST TUE NOV 29 2016 ALZ001>010-016-TNZ076-096-097-301200- LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DE KALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- 1040 PM CST TUE NOV 29 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...OVERNIGHT... STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE FOR THE REST OF THIS EVENING AND INTO THE EARLY MORNING HOURS ON WEDNESDAY. THE PRIMARY THREATS WITH THESE STORMS WILL BE LARGE HAIL, DAMAGING WIND GUSTS, AND BRIEF TORNADOES. A TORNADO WATCH IS IN EFFECT FOR ALL OF THE TENNESSEE VALLEY UNTIL 3 AM. THERE WILL ALSO BE A THREAT OF HEAVY RAIN WITH LOCALIZED FLASH FLOODING OVERNIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... THUNDERSTORMS REMAIN POSSIBLE DURING THE MID TO LATE MORNING HOURS ON WEDNESDAY BUT MAINLY FOR THE EASTERN HALF OF THE AREA AS THE LINE OF SHOWERS AND THUNDERSTORMS EXITS TO OUR EAST. THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS STARTING SUNDAY NIGHT AND CONTINUING THROUGH TUESDAY MORNING. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS IN PROGRESS.
In the hours before
Local storm report, Nov 30, 12:07 AM CST, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1207 AM CST WED NOV 30 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1104 PM HAIL N MORGAN CITY 34.47N 86.57W
11/29/2016 E0.88 INCH MORGAN AL TRAINED SPOTTER
&&Local storm report, Nov 30, 12:15 AM CST, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1215 AM CST WED NOV 30 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1157 PM TSTM WND DMG 5 S MORGAN CITY 34.40N 86.57W
11/29/2016 MARSHALL AL EMERGENCY MNGR
POWERLINES REPORTED DOWN ALONG PLEASANT VALLEY ROAD IN
UNION GROVE. POSSIBLE TORNADO.
&&Local storm report, Nov 30, 12:54 AM CST, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1254 AM CST WED NOV 30 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1210 AM TORNADO 2 NNW IDER 34.73N 85.69W
11/30/2016 DEKALB AL EMERGENCY MNGR
MULTIPLE TREES AND POWERLINES REPORTED DOWN. MULTIPLE
INJURIES ALSO REPORTED.
&&Local storm report, Nov 30, 12:59 AM CST, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1259 AM CST WED NOV 30 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1226 AM TORNADO 4 NNE IDER 34.76N 85.65W
11/30/2016 DEKALB AL EMERGENCY MNGR
ROOF TORN OFF OF A HOME ALONG COUNTY ROAD 159 NORTH OF
IDER.
&&Local storm report, Nov 30, 1:07 AM CST, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
107 AM CST WED NOV 30 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1240 AM TSTM WND GST 6 WSW TRINITY 34.57N 87.17W
11/30/2016 E63 MPH LAWRENCE AL TRAINED SPOTTER
SPEED MEASURED BY AN APRS WEATHER STATION AT EAST
LAWRENCE HIGH SCHOOL. RELAYED VIA HAM RADIO OPERATORS.
&&Local storm report, Nov 30, 1:47 AM CST, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
147 AM CST WED NOV 30 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 AM TORNADO 5 NNW HENAGAR 34.70N 85.76W
11/30/2016 JACKSON AL EMERGENCY MNGR
*** 2 FATAL *** TWO COMFIRMED FATALITIES ALONG COUNTY
ROAD 659 AND HIGHWAY 71 IN ROSALIE. MACKLIN BAPTIST
CHURCH AND ROSALIE PLAZA HAVE ALSO BEEN COMPLETELY
DESTROYED.
&&The air that afternoon
The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.
Nashville Metro, TN (KBNA), 00:00Z
8.2 hours before the tornado, 150 km from the path. November 30, 2016.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- -65572 J/kg
- Surface CAPE
- 0 J/kg
- Mixed-layer LCL
- 1648 m above ground
- 0-6 km bulk shear
- 90 kt
- 0-1 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 321 m²/s²
- 0-3 km storm-relative helicity
- 354 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
- 0-3 km lapse rate
- 6.3 K/km
Nashville Metro, TN (KBNA), 12:00Z
3.8 hours after it, 150 km from the path. November 30, 2016.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- -56226 J/kg
- Surface CAPE
- 10 J/kg
- Mixed-layer LCL
- 930 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- -124 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
- 0-3 km lapse rate
- 4.5 K/km
The surface observations
Scottsburo (4A6), 22 km from the path, in the two hours either side.
| Time (UTC) | Temp (°F) | Dew point (°F) | Wind | Gust (kt) | Pressure (mb) | Weather |
|---|---|---|---|---|---|---|
| 06:15 UTC | 68 | 68 | 220° 8 kt | 16 | 1007.5 | RA |
| 06:35 UTC | 68 | 68 | 210° 6 kt | 1007.5 | -RA | |
| 06:55 UTC | 68 | 68 | 220° 9 kt | 16 | 1007.1 | |
| 07:15 UTC | 68 | 68 | 210° 9 kt | 16 | 1007.1 | |
| 07:35 UTC | 69.8 | 68 | 210° 9 kt | 15 | 1007.1 | VCTS |
| 07:55 UTC | 69.8 | 66.2 | 220° 10 kt | 16 | 1006.8 | -RA |
| 08:15 UTC | 71.6 | 66.2 | 230° 8 kt | 19 | 1007.5 | VCTS |
| 08:35 UTC | 66.2 | 62.6 | 280° 11 kt | 35 | 1008.5 | TSBR |
| 08:55 UTC | 62.6 | 60.8 | 0° 0 kt | 1007.8 | VCTS | |
| 09:15 UTC | 62.6 | 62.6 | 130° 4 kt | 1007.1 | ||
| 09:35 UTC | 60.8 | 60.8 | 290° 7 kt | 25 | 1007.8 | -RA |
| 09:55 UTC | 62.6 | 62.6 | 260° 12 kt | 17 | 1007.8 | VCTS -RA |
From the Iowa Environmental Mesonet's archive of airport observations.
The radar
The Northeast Alabama radar (KHTX), 12 km away, was scanning. The volume nearest the touchdown began at 08:11 UTC.
Open the radar archive at this moment, over the track
Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.
What was reported nearby
Local storm reports within 60 km of the path, in the three hours either side.
| Time (UTC) | Report | Where | County | Remark |
|---|---|---|---|---|
| 06:00 UTC | TORNADO | 5 Nnw Henagar | Jackson, AL | *** 2 FATAL *** TWO COMFIRMED FATALITIES ALONG COUNTY ROAD 659 AND HIGHWAY 71 IN ROSALIE. MACKLIN BAPTIST CHURCH AND ROSALIE PLAZA HAVE ALSO BEEN COMPLETELY DESTROYED. |
| 06:02 UTC | TORNADO 2 | 4 Ene Pisgah | Jackson, AL | *** 3 FATAL *** AN EF-2 TORNADO WITH PEAK WIND SPEED OF 127 MPH, PATH LENGTH OF 1.7 MILES, AND PATH WIDTH OF 204 YARDS. |
| 06:02 UTC | TORNADO | 5 Nnw Henagar | Jackson, AL | *** 3 FATAL *** THREE COMFIRMED FATALITIES ALONG COUNTY ROAD 659 AND HIGHWAY 71 IN ROSALIE. MACKLIN BAPTIST CHURCH AND ROSALIE PLAZA HAVE ALSO BEEN COMPLETELY DESTROYED. |
| 06:03 UTC | TORNADO | Rosalie | Jackson, AL | NUMBEROUS CHICKEN HOUSES LEVELED TO THE GROUND. GAS STATION HEAVILY DAMAGED. |
| 06:03 UTC | TORNADO | Rosalie | Jackson, AL | NUMEROUS CHICKEN HOUSES LEVELED TO THE GROUND. GAS STATION HEAVILY DAMAGED. |
| 06:10 UTC | TORNADO 3 | 3 Nnw Ider | Dekalb, AL | *** 7 INJ *** AN EF-3 TORNADO WITH PEAK WIND SPEED OF 145 MPH, PATH LENGTH OF 7.5 MILES AND PATH WIDTH OF 156 YARDS. THIS TRACK WILL BE ADJUSTED AFTER ADDITIONAL SURVEYING ON THURSDAY. |
| 06:10 UTC | TORNADO | 2 Nnw Ider | Dekalb, AL | MULTIPLE TREES AND POWERLINES REPORTED DOWN. MULTIPLE INJURIES ALSO REPORTED. |
| 06:10 UTC | TORNADO | 3 Nnw Ider | Dekalb, AL | *** 25 FATAL *** 60 STRUCTURES IN THE IDER COMMUNITY DAMAGED, WITH POSSIBLY 25 DESTROYED. NUMEROUS INJURIES WITH 10 INDIVIDUALS STILL HOSPITALIZED. APPROXIMATELY 3,000 RESIDENTS WITHOUT POWER. |
| 06:10 UTC | TORNADO | 3 Nnw Ider | Dekalb, AL | 60 STRUCTURES IN THE IDER COMMUNITY DAMAGED, WITH POSSIBLY 25 DESTROYED. NUMEROUS INJURIES WITH 10 INDIVIDUALS STILL HOSPITALIZED. APPROXIMATELY 3,000 RESIDENTS WITHOUT POWER. 25 INJURIES TOTAL. |
| 06:10 UTC | TORNADO | 3 Nnw Ider | Dekalb, AL | MULTIPLE INJURIES REPORTED INCLUDING FOUR CHILDREN IN CRITICAL CONDITION. A 24 HOUR DAYCARE WAS COMPLETELY DESTROYED JUST OUTSIDE OF IDER ALONG HIGHWAY 117 AND COUNTY ROAD 159. NUMEROUS TREES HAVE ALSO BEEN REPORTED DOWN |
| 06:26 UTC | TORNADO | 4 Nne Ider | Dekalb, AL | ROOF TORN OFF OF A HOME ALONG COUNTY ROAD 159 NORTH OF IDER. |
| 07:10 UTC | TORNADO 3 | 3 Nnw Ider | Dekalb, AL | *** 7 INJ *** AN EF-3 TORNADO WITH PEAK WIND SPEED OF 145 MPH, PATH LENGTH OF 7.5 MILES AND PATH WIDTH OF 156 YARDS. THIS TRACK WILL BE ADJUSTED AFTER ADDITIONAL SURVEYING ON THURSDAY. |
| 07:48 UTC | TSTM WND DMG | 3 Sse Huntsville | Madison, AL | TWO LARGE OAK TREES AT A RESIDENCE WERE SNAPPED AT ABOUT 25 FEET ABOVE THEIR BASE ON TANNAHILL DRIVE IN SOUTH HUNTSVILLE. |
| 10:30 UTC | FLASH FLOOD | 2 Ssw Huntsville | Madison, AL | WATER COVERING THE ROADWAY AT 1ST STREET AND 15TH AVENUE. |
From the Iowa Environmental Mesonet's archive of National Weather Service local storm reports.
This ground now
The live radar over the trackEvery 2016 tornado in AlabamaEvery tornado in Alabama since 1950Warnings in force in Alabama nowThe forecast where you are
The other tornadoes of November 30, 2016
16 more were confirmed in the United States that day.
| Date | Time | Rating | Where | Path (mi) | Width (yd) | Deaths | Injuries | Damage |
|---|---|---|---|---|---|---|---|---|
| November 30 | 12:01 AM CST | EF1 | Marion, AL | 16.9 | 900 | |||
| November 30 | 12:02 AM CST | EF3 | Jackson, AL | 13.5 | 206 | 4 | 9 | |
| November 30 | 1:20 AM EST | EF2 | McMinn, TN | 11.3 | 200 | 20 | ||
| November 30 | 1:56 AM EST | EF0 | Catoosa, GA | 1.3 | 225 | $50,000 | ||
| November 30 | 2:28 AM EST | EF3 | Polk, TN | 4.6 | 155 | 2 | ||
| November 30 | 5:10 AM CST | EF1 | Marengo, AL | 12.9 | 250 | |||
| November 30 | 8:45 AM CST | EF0 | Jefferson Parish, LA | 0.8 | 30 | |||
| November 30 | 10:38 AM CST | EF0 | Okaloosa, FL | 0.8 | 175 | $50,000 | ||
| November 30 | 12:53 PM EST | EF0 | Carroll, GA | 4.0 | 100 | $8,000 | ||
| November 30 | 12:35 PM CST | EF1 | Lee, AL | 3.2 | 300 | |||
| November 30 | 1:39 PM EST | EF1 | Cobb, GA | 0.5 | 100 | $50,000 | ||
| November 30 | 1:50 PM EST | EF1 | Fulton, GA | 1.9 | 100 | $25,000 | ||
| November 30 | 2:07 PM EST | EF0 | Forsyth, GA | 2.9 | 100 | $16,000 | ||
| November 30 | 3:04 PM EST | EF1 | Jackson, GA | 2.8 | 100 | $65,000 | ||
| November 30 | 4:41 PM EST | EF1 | Greenville, SC | 16.4 | 150 | $500,000 | ||
| November 30 | 6:26 PM EST | EF1 | Mecklenburg, NC | 2.4 | 150 | $100,000 |
What this means
Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.
Sources
NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.